Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Headache after taking I-pill. Diagnosed with tension headache, taking medicine. Safe remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Hi. My wife took a i-Pill on 2nd Feb 2013. After which she is having bad headache.
I read that headache is the common side effect of this medicine. So we didn't bothered initially.
But now its like more than three weeks and now she is still having the headache.
Initially it was like it came and went away. But for the past week and a half its like when she gets up in the morning there is no headache. As she progresses with the household activities she starts getting headache, in the afternoon it will be very less but it in the evening its more and in the night its unbearable pain. She said that there is no particular place in the head where she has pain, it moves from one point to other. She also says that her facial tissues are kind of stretching at times. We consulted a doctor on this and I have attached the prescription and reports for the same. But I am not sure if there diagnosis is correct. They have categorized it as Tension headache but my wife says that she don't have any tension. They didn't performed any CT Scan, i thought since they will do it. They just did some blood tests. They gave her some medicine which again was a problem, because she is feeding the baby and the medicine which they gave cannot be taken during lactation. When asked about the same they said that apart from Paracetamol there is no other medicine which can be given during lactation and so they referred us to pediatrician to stop breast feeding. My child is 1 year 3 months now. Another concern is that the medicine which they suggested for headache, the side effect of that medicine is headache. So I am not sure how its gonna help.
Please suggest me what should I do?
Posted Wed, 20 Mar 2013 in Headache and Migraines
Answered by Dr. Shoaib Khan 1 hour later
Hello and welcome to XXXXXXX

Thank you for writing to us.

I have gone through your query, the attached prescriptions and blood reports.

At first, let us discuss the description of the headache. As described by her to the doctor, her headache is dull and diffuse, which is not in any one point, which means it is all over, moving from one point to another. This description is typical for a tension headache.

Next, you described that there is no headache when she wakes up in the morning, but comes after she starts her work. This is also typical for a tension headache. I shall describe this later in this response.

The next thing is the description of tightness of her facial muscles. In tension headaches, we have a symptom described as: "a tight band or vise on the head". This matches your wife's description as well.

Now coming to the causes of a tension headache, as there are more causes than tension, sir.
-Main causes stress, depression, head injury, or anxiety
-Other causes: Alcohol use, caffeine (in excess or withdrawal of caffeine suddenly), fatigue or overexertion (as seen with your wife, as her headache increases after she starts her work), cold or flu or sinus infection, dental problems, eye strain, excessive smoking, etc.

It is true that paracetamol is the safest and only drug prescribed to breast feeding mothers. In my opinion, your child is old enough to be weaned off mother’s milk and introduced to supplements. Please visit a pediatrician for the same. In addition, start on medications advised by the neurologist. I think this is the best option as of now sir.

I hope this information helps. Do write back to me for more information or clarifications. Wishing your wife quick relief.
Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor